Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: I recently got some prescription promethazine/codeine syrup from my doctor. I'm worried about drinking more than the 10mL dose though because of the promethazine which I have no idea what it is. What is promethazine? Would it harm me if I drank more?

A: Promethazine is an anti-histamine. While it is also listed as an anti-emetic (prevents nausea/vomiting), I would be concerned that higher levels may cause dizziness and nausea. Certainly in conjunction with another central nervous system depressant (the codeine) it may cause excessive sleepiness. In other words, it may knock you out or make you feel ill before you have any fun. Many medical preparations contain ingredients (such as guaifenesin) which cause nausea and vomiting at high doses. These preparations are intended to make it harder to use these drugs for fun and to keep people from accidentally overdosing.



aloha

psilo

Asked By : NeonSoul
Answered By : psilo
Published Date : 3 / 20 / 2001
Last Edited Date : 3 / 7 / 2007
Question ID : 1934

Categories: [ Promethazine ] [ Codeine ] [ Pharmaceuticals ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)